MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100254
Medical Device Problem Codes Stretched (1601); Impedance Problem (2950)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Summary: the embolic coil is located in the green introducer.There are bends in the device positioning unit (dpu) core wire at the strain relief and approximately 24 cm, 40 cm, and 102 cm from the proximal end.The ball tip is intact.The embolic coil is stretched.The articulating joint and resistance heating (rh) coil are obscured in the green introducer.The v-notch of the resheathing tool is undamaged.An attempt was made to advance the embolic coil out of the introducer.The embolic coil could not be advanced.Microscopic evaluation shows that the stretched section of embolic coil near the articulating joint prevents advancement.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Conclusion: the complaint that the device was impeded in the introducer is confirmed.The embolic coil cannot be advanced out of the introducer.The slight stretching of the embolic coil affects its motion when pressure is applied from the dpu.The lateral motion of the dpu is translated into motion of the embolic coil towards the wall of the introducer, creating friction and impeding progress.100% of devices are inspected for stretching in the embolic coil in-process per 103002467 rev.12.In addition, the embolic coil is advanced out of the introducer and retracted back in 100% of devices per the same procedure.Therefore, it is unlikely that the device left the manufacturing facility with the observed damage.Without the return of the packaging and shipping materials, it is not possible to determine whether the damage occurred during storage, in transit, or when the device was prepared for use.The bends in the dpu core wire indicate that the device was subject to the application of excessive force, possibly in an attempt to overcome the resistance to advancement.With limited information the cause of the failure could not be determined.Review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Therefore, no corrective actions will be taken at this time.Note: the initial reporter name and contact could not be provided.Therefore a company reporter is used.
 
Event or Problem Description
It was reported by a healthcare professional that a deltaxtrasoft coil (dlx100254/s12932) encountered resistance with the sheath during a coil embolization procedure of a basilar top aneurysm.The distal tip of the sheath introducer was inserted into a y-connector per the ifu, and the deltaxtrasoft coil (complaint product) was attempted to be inserted; however, resistance was felt.The coil was removed from the sheath and replaced with a new one.The patient was a (b)(6)-year-old male whose vessel was moderately torturous and moderately calcified.A guiding catheter (chikai, asahi intecc) and a microcatheter (sl 10, stryker) were also used for this procedure.The procedure was successfully completed without further issues or delay.There was also no patient injury/complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The product will be returned for the investigation.No further information is available.

Brand Name
DELTAXTRASOFT COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7043790
Report Number3013875781-2017-00033
Device Sequence Number69234
Product Code KRD
UDI-Device Identifier10886704077275
UDI-Public(01)10886704077275(17)191130(10)S12932
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberDLX100254
Device Lot NumberS12932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date11/18/2017
Patient Sequence Number1
Patient Age77